Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 55, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 8, 2017, 8:29 PM CDT for Cedar County, Missouri. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- May 8, 2017, 8:29 PM CDT (01:29 UTC)
- Expired
- May 11, 2017, 7:00 PM CDT
- In force
- 71 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 17.48 ft at May 12, 2017, 7:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
969
WGUS43 KSGF 090129
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
829 PM CDT Mon May 8 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Sac River near Caplinger Mills affecting Cedar County.
.This warning is based on future forecast release amounts from the dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC039-091329-
/O.NEW.KSGF.FL.W.0055.170509T0129Z-170512T0000Z/
/CMZM7.1.ER.170508T2337Z.170509T0045Z.170511T0000Z.NO/
829 PM CDT Mon May 8 2017
For the Sac River near Caplinger Mills. ...For the Sac River near
Caplinger Mills...
* At 7:45 PM Monday The stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Wednesday evening.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Tue Wed Thu
Sac River Basin
Caplinger Mills 16 16.1 Mon 08 PM 16.0 15.9 15.9
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$2 follow-up statements
985
WGUS83 KSGF 091407
FLSSGF
Flood Statement
National Weather Service Springfield MO
907 AM CDT Tue May 9 2017
...The Flood Warning continues for the following rivers in
Missouri...
Sac River near Caplinger Mills affecting Cedar County
.Recent heavy rainfall has caused river levels to rise
above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-100507-
/O.CON.KSGF.FL.W.0055.000000T0000Z-170512T0000Z/
/CMZM7.1.ER.170508T2337Z.170509T0400Z.170511T0000Z.NO/
907 AM CDT Tue May 9 2017
...For the The Sac River near Caplinger Mills...
* At 8:45 AM Tuesday The stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Sac River Basin
Caplinger Mills 16 16.0 Tue 09 AM 16.0 15.9 15.9
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$
Frye875
WGUS83 KSGF 100111
FLSSGF
Flood Statement
National Weather Service Springfield MO
811 PM CDT Tue May 9 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Sac River near Caplinger Mills affecting Cedar County
.Heavy rainfall last week brought flooding to the Sac River. The river has
since fallen below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-100141-
/O.CAN.KSGF.FL.W.0055.000000T0000Z-170512T0000Z/
/CMZM7.1.ER.170508T2337Z.170509T0400Z.170509T1226Z.NO/
811 PM CDT Tue May 9 2017
The Flood Warning has been cancelled for The Sac River near
Caplinger Mills. At 7:45 PM Tuesday The stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to 15.7 feet by Thursday
morning.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The
campground at Caplinger Mills floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Wed Thu Fri
Sac River Basin
Caplinger Mills 16 15.8 Tue 08 PM 15.7 15.6 15.5
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 8, 6:36 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 8, 6:36 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Springfield MO 636 PM CDT Mon May 8 2017 ...AVIATION UPDATE... .SHORT TERM...(This Evening through Tuesday) Issued at 210 PM CDT Mon May 8 2017 Another warm and sunny day is occurring across the region, with early afternoon temperatures in the upper 70s and low 80s. Readings will likely tick up another degree or two through late afternoon. A bit of a cu field has developed across the eastern Ozarks, and while a stray shower or sprinkle isn't entirely out of the question, PoPs across this area expected to remain at or below 10 percent. Relatively warm conditions are expected tonight, with lows in the upper 50s to around 60. Tuesday looks to be very similar to today, though with perhaps a bit more cloud cover by late afternoon across southwestern Missouri. Highs will again be in the low 80s. .LONG TERM...(Tuesday Night through Monday) Issued at 210 PM CDT Mon May 8 2017 Most of the daytime hours on Wednesday are looking dry for most of the area, as a frontal boundary slowly settles south toward the I-70 corridor. The only exception will be closer to the front in central Missouri, where thunderstorm chances will increase by afternoon. A few strong/severe thunderstorms will be possible, though right now it looks like the best chances will be just north of the CWA during the afternoon/early evening hours. Whatever develops just north of the area during the afternoon/evening would then be expected to move south-southeast into the area during the night. Some expansion in coverage could occur during the overnight should the low level jet interact with any outflow/the effective frontal boundary. This scenario is very much less than certain, however. Additional rain/thunderstorm development then appears probable Thursday as the front continues south and an upper low ejects east over the Plains. Severe weather potential Thursday will be dependent on the amount of instability that is able to develop. Should sufficient instability develop, then other parameters would be suggestive of at least some severe weather threat. Rain chances will finally end Friday as the upper low swings through. Storm total rainfall looks a bit lower this afternoon compared to yesterday, with three quarters to an inch and a half across the area. This should be low enough to prevent any significant flooding, though some renewed minor flooding is possible. Seasonable temperatures are then expected going into next weekend, with generally dry weather expected. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Pilots flying in and out of the southwest Missouri airports can expect fair weather VFR conditions over the next 24 hours. High pressure continues to build into the nation's mid section from the west, bringing clears skies and warm breezes. The next chances for lower flight conditions and thunderstorms will be Wednesday night into Thursday. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Cramer
Hazardous weather outlook, May 8, 6:13 PM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 613 PM CDT Mon May 8 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 613 PM CDT Mon May 8 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Occasional thunderstorms are expected Wednesday through Thursday night. There will be a marginal risk for a few strong or severe thunderstorms Wednesday afternoon and night with gusty winds and small hail possible. Up to an inch and a half of rainfall is expected by Friday, which could result in renewed minor flooding across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.